Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 18, 2020, 5:20 AM PDT. It took effect at Aug 18, 2020, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2020, 5:20 AM PDT (12:20 UTC)
- In effect from
- Aug 18, 2020, 2:00 PM PDT
- Expired
- Aug 18, 2020, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
465 WWUS86 KOTX 181220 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 520 AM PDT Tue Aug 18 2020 WAZ684-190300- /O.NEW.KOTX.FW.W.0008.200818T2100Z-200819T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 520 AM PDT Tue Aug 18 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR Okanogan Valley... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 8 PM PDT this evening. * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Southwest 10 to 16 mph with gust up to 20 mph. * Relative Humidities: 9 to 15 percent. * Impacts: The combination of low humidity levels and breezy winds could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
568 WWUS86 KOTX 182138 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 238 PM PDT Tue Aug 18 2020 WAZ684-190300- /O.CON.KOTX.FW.W.0008.000000T0000Z-200819T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 238 PM PDT Tue Aug 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY... * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: South 10 to 17 mph with gusts to around 25 mph. * Relative Humidities: 9 to 15 percent. * Impacts: The combination of low humidity levels and breezy winds could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
975 WWUS86 KOTX 190258 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 758 PM PDT Tue Aug 18 2020 WAZ684-190400- /O.EXP.KOTX.FW.W.0008.000000T0000Z-200819T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 758 PM PDT Tue Aug 18 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WINDS AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... Winds have decreased and relative humidities are slowing increasing this evening. Red flag criteria is no longer being met and therefore is being allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 18, 4:43 AM PDT, 37 minutes earlier.
Area forecast discussion, Aug 18, 4:43 AM PDT, 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
443 AM PDT Tue Aug 18 2020
.SYNOPSIS...
Temperatures will begin to decline on Today with much of the
Inland Northwest well into the 90s and a few spots in the Columbia
Basin near 100. A push of moisture could bring isolated
thunderstorms to Southeast WA and ID Panhandle for the afternoon
early evening. Temperatures will gradually return closer to
average by Thursday and remain seasonably warm through the
weekend.
&&
.DISCUSSION...
Today through Wednesday: The ridge that has been bringing the very
hot temperatures for the past few days will push east and flatten as
a trough over the Gulf of Alaska begins to press into the region. It
will allow temperatures to be a few degrees cooler than yesterday
but the Inland Northwest can still expect temperatures well into the
90s and an isolated 100 in the Central Basin area. Lingering showers
expected through the morning for extreme Eastern WA and the Idaho
Panhandle as the southerly flow along the ridge continues to draw in
moisture. An isolated thunderstorm is possible with these showers as
there is still some lingering upper level instability but any
precip amounts are expected to be only a hundreths or two at
most. By the afternoon, models are indicating a more decent amount
of moisture associated with a shortwave along the moves into SE
Washington and Lower ID Panhandle. Indices are pointing to
thunderstorm development with gusty winds, brief heavy rain, and
small hail possible. Through the evening, the moisture band will
continue to move North up the Panhandle and the convection will
subside into the evening and overnight. Afternoon winds are
expected to increase across the Basin with a more westerly flow
and reaching into the low 20 MPH for gusts. Wednesday is expected
to be very similar to Tuesday but a few more degrees cooler. A
weakened threat of showers and isolated thunderstorms for SE
Washington still exists but model agreement is not very strong.
Afternoon wind gusts for the Basin will increase into the low 20s.
Overnight lows will continue to decrease with the cooler air. The
lows will reach into the 50s for most. /JDC
Thursday through Monday: An upper level low pressure system will
remain offshore this week keeping the Pacific Northwest in a
west-southwesterly flow. High temperatures will be in the mid-80s
to lower 90s and lows will be in the mid-50s to lower 60s.
Although these high temperatures are a relief from the recent
triple digit heat days, they are still above normal for late
August. A few disturbances embedded in the flow will bring
elevated chances for precipitation to the region Thursday and
Friday. The greatest risk for showers will be near the Cascades
Thursday expanding towards the western basin and northern
mountains by Friday afternoon. There is little to no instability
associated with these disturbances, so the risk for thunder is
very low per the operational 00z GFS and ECMWF. The main concern
for Thursday and Friday will be the gusty winds during the
afternoon and evening hours. The forecast currently has wind gusts
near 20 mph on Thursday and around 20-30 mph on Friday. Minimum
RH values for Thursday and Friday are expected to be around
25-35%. These values are below critical thresholds for fire
weather concerns, but fuels are dry and it will be breezy so it is
still beneficial to take precautions to prevent fire starts.
Moving into the weekend and into next week, chances for showers
diminish as the flow beings to flatten over the Pacific Northwest.
Winds will continue to be breezy through the Cascade Gaps for the
afternoon and evening hours. Monday looks to have the potential
to be the next widespread breezy day as models suggest the trough
starting to push inland. However, there is a great amount of
disagreement between the 00Z operational runs of the GFS and ECMWF
and their respective ensembles on the evolution of this trough so
right now there is low confidence on how this system will pan
out. VMT
&&
.AVIATION...
12Z TAFS: Expect VFR conditions to prevail through the TAF period.
Showers are possible over the next couple hours for KGEG- KSFF-
KCOE. There are slight chances for thunderstorms this afternoon
into the evening over eastern WA and the ID Panhandle with the
greatest chances for isolated thunderstorms around KLWS. Gusty
winds and lightning are possible with these storms. Regardless of
storms, gusty winds are expected around KEAT this afternoon into
the evening. VMT
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 97 63 92 59 85 58 / 20 0 0 0 0 0
Coeur d'Alene 95 63 90 59 83 58 / 20 0 0 0 0 0
Pullman 94 60 88 56 83 54 / 10 10 0 10 0 0
Lewiston 101 71 96 67 90 64 / 10 20 10 10 10 0
Colville 97 55 94 53 87 53 / 10 0 0 0 10 10
Sandpoint 93 59 88 55 82 55 / 20 10 0 0 10 10
Kellogg 93 66 89 62 80 59 / 10 10 0 0 10 0
Moses Lake 98 61 94 61 89 61 / 10 0 0 0 0 10
Wenatchee 96 65 92 67 87 66 / 10 0 0 0 10 20
Omak 98 61 93 62 88 62 / 0 0 0 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 8 PM PDT this evening for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
Excessive Heat Warning until 8 PM PDT this evening for Lewis and
Southern Nez Perce Counties-Lewiston Area.
WA...Heat Advisory until 8 PM PDT this evening for East Slopes
Northern Cascades-Northeast Blue Mountains-Northeast
Mountains-Okanogan Highlands.
Excessive Heat Warning until 8 PM PDT this evening for Lower
Garfield and Asotin Counties-Moses Lake Area-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Aug 18, 4:58 AM PDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 458 AM PDT Tue Aug 18 2020 IDZ001>004-WAZ033-035>038-042-191200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Washington Palouse- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-East Slopes Northern Cascades- 458 AM PDT Tue Aug 18 2020 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Temperatures for today are expected to continue the trend of 90s to possible 100. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. WAZ034-041-043-044-191200- Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- 458 AM PDT Tue Aug 18 2020 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Very hot and dry weather continues across the region today. Breezy southwest winds will develop this afternoon and evening, especially in the Okanogan Valley, elevating concerns of fire spread. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. IDZ026-027-WAZ031-032-191200- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- 458 AM PDT Tue Aug 18 2020 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms possible this afternoon bringing gusty winds, heavy downpours, and small hail. Temperatures still expected to be in the 90s and possible 100. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:24 PM PDT | Special Weather Statement | OTX | Adams | 36 min |
Nearby
Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.